Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 16, 2013, 11:49 AM MDT for 12 counties in Colorado. It took effect at May 17, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2013, 11:49 AM MDT (17:49 UTC)
- In effect from
- May 17, 2013, 12:00 PM MDT
- Expired
- May 17, 2013, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS85 KPUB 161749 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1149 AM MDT THU MAY 16 2013 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES...PROLONGED DROUGHT AND DRY FUELS HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EARLY EVENING FOR FIRE WEATHER ZONES 222...223...224 AND 225. THIS INCLUDES THE SAN JUAN MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SOUTHERN MOUNTAINS... COZ222>225-171000- /O.NEW.KPUB.FW.W.0012.130517T1800Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 1149 AM MDT THU MAY 16 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...223...224 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 222...223...224 AND 225. THIS INCLUDES THE SAN JUAN MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SOUTHERN MOUNTAINS... * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HODANISH
5 follow-up statements
203 WWUS85 KPUB 162043 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 243 PM MDT THU MAY 16 2013 ...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES BACA AND EASTERN LAS ANIMAS COUNTIES... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS REMAINS IN EFFECT FROM NOON UNTIL 8 PM FRIDAY FOR FIRE WEATHER ZONES 222...223... 224 AND 225. THIS INCLUDES THE SAN JUAN MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SOUTHERN MOUNTAINS... COZ222>225-171245- /O.CON.KPUB.FW.W.0012.130517T1800Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 243 PM MDT THU MAY 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...223...224 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 222...223...224 AND 225. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS EXPECTED IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ233-237-171245- /O.NEW.KPUB.FW.A.0007.130518T1800Z-130519T0200Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 243 PM MDT THU MAY 16 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
623 WWUS85 KPUB 170957 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 357 AM MDT FRI MAY 17 2013 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR FIRE WEATHER ZONES 222...223... 224 AND 225. THIS INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS... ...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES BACA AND EASTERN LAS ANIMAS COUNTIES... COZ222>225-180200- /O.CON.KPUB.FW.W.0012.130517T1800Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 357 AM MDT FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 222...223...224 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 222...223...224 AND 225. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS EXPECTED IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ233-237-180200- /O.CON.KPUB.FW.A.0007.130518T1800Z-130519T0200Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 357 AM MDT FRI MAY 17 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
535 WWUS85 KPUB 171712 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT FRI MAY 17 2013 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR FIRE WEATHER ZONES 222...223... 224 AND 225...226 AND 227 THIS INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY...EL PASO COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS... ...A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES BACA AND EASTERN LAS ANIMAS COUNTIES... NOTE: THE ROCKY MOUNTAIN AREA FIRE PREDICTION SERVICE UPDATED THE FUELS PAGE LATE THIS MORNING TO INCLUDE EL PASO COUNTY IN THE "YES" CATEGORY. YESTERDAY AT THIS TIME IT WAS "NO". SINCE METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR WILL OCCUR ACROSS EL PASO COUNTY TODAY...A RED FLAG WARNING FOR EL PASO COUNTY HAS BEEN ISSUED. COZ226-227-180200- /O.EXA.KPUB.FW.W.0012.130517T1800Z-130518T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 1112 AM MDT FRI MAY 17 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FIRE WEATHER ZONES 226 AND 227... * AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227...THIS INCLUDES ALL OF EL PASO COUNTY. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS EXPECTED IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222>225-180200- /O.CON.KPUB.FW.W.0012.130517T1800Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 1112 AM MDT FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 222...223...224 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 222...223...224 AND 225. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS EXPECTED IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ233-237-180915- /O.CON.KPUB.FW.A.0007.130518T1800Z-130519T0200Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 1112 AM MDT FRI MAY 17 2013 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
206 WWUS85 KPUB 172104 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT FRI MAY 17 2013 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS REMAINS IN EFFECT UNTIL 8 PM TODAY FOR FIRE WEATHER ZONES 222...223...224...225...226 AND 227. THIS INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY...EL PASO COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES BACA AND EASTERN LAS ANIMAS COUNTIES... COZ233-237-181315- /O.UPG.KPUB.FW.A.0007.130518T1800Z-130519T0200Z/ /O.NEW.KPUB.FW.W.0013.130518T1800Z-130519T0200Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 304 PM MDT FRI MAY 17 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES EASTERN LAS ANIMAS COUNTY AND BACA COUNT. THIS WARNING IS IN AFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH...ESPECIALLY OVER BACA COUNTY. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ222>227-180200- /O.CON.KPUB.FW.W.0012.000000T0000Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 304 PM MDT FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...FOR FIRE WEATHER ZONES 223 THROUGH 227. THIS INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY...EL PASO COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS. * AFFECTED AREA...FIRE WEATHER ZONES 222...223...224...225... 226 AND 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR IS EXPECTED IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
186 WWUS85 KPUB 180137 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 737 PM MDT FRI MAY 17 2013 ...A RED FLAG WARNING WILL EXPIRE AT 8 PM FOR FIRE WEATHER ZONES 222...223...224...225...226 AND 227. THIS INCLUDES THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...FREMONT COUNTY...EL PASO COUNTY AND THE SANGRE DE CRISTO AND WET MOUNTAINS... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY VALUES... PROLONGED DROUGHT AND DRY FUELS IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 233 AND 237. THIS INCLUDES BACA AND EASTERN LAS ANIMAS COUNTIES... COZ222>227-180245- /O.EXP.KPUB.FW.W.0012.000000T0000Z-130518T0200Z/ FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS- SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 737 PM MDT FRI MAY 17 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 223 THROUGH 227... WINDS WILL CONTINUE TO DECREASE AND AS TEMPERATURES COOL...HUMIDITY VALUES WILL SLOWLY INCREASE...ENDING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING. $$ COZ233-237-181745- /O.CON.KPUB.FW.W.0013.130518T1800Z-130519T0200Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 737 PM MDT FRI MAY 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WILL BE POSSIBLE IF A FIRE WERE TO START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 16, 11:38 AM MDT, 11 minutes earlier.
Area forecast discussion, May 16, 11:38 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1138 AM MDT THU MAY 16 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 358 AM MDT THU MAY 16 2013 A LINE OF RADAR ECHOES WAS MOVING THRU THE FAR ERN COUNTIES THIS MORNING...BUT ARE EXPECTED TO BE OUT OF THE AREA BY 6 AM. A SHORTWAVE TROF WL CONTINUE MOVING EASTWARD ACRS CO TODAY WITH THE AXIS EXPECTED TO BE NR THE ERN BORDER BY EVENING. BEHIND THE UPR DISTURBANCE DRIER AIR WL SPREAD FROM WEST TO EAST...BUT THERE SHOULD STILL BE ENOUGH MSTR AROUND FOR ISOLD TO SCT SHOWERS AND TSTMS OVR AND NR THE HYR TRRN. SOME LOW LEVEL CONVERGENCE...BETTER LOW LEVEL MSTR AND CAPE VALUES APPROACHING 600 J/KG...ALONG WITH THE UPR SHRTWV TROF ARE ALSO EXPECTED TO ENHANCE CHANCES FOR SHOWERS AND TSTMS OVR THE FAR ERN COUNTIES THIS AFTERNOON. HIGH TEMPS TODAY ACRS THE AREA WL BE ABOVE NORMAL FOR THIS TIME OF YEAR. THE UPR LEVEL DISTURBANCE WL EXIT THE STATE THIS EVENING AND PCPN IS EXPECTED TO END BY MIDNIGHT. THE NAM CONTINUES TO SHOW A LOT OF LOW LEVEL MSTR OVR THE FAR EASTERN AREAS LATE TONIGHT AND WL PROBABLY RESULT IN SOME STRATUS AND POSSIBLY FOG. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 358 AM MDT THU MAY 16 2013 FRIDAY-FRIDAY NIGHT...SOUTHWEST FLOW ALOFT PROGGED TO SLOWLY INCREASE FROM WEST TO EAST ACROSS THE AREA AS NEXT UPPER TROUGH DIGS ACROSS THE WEST COAST AND INTO THE GREAT BASIN FRIDAY NIGHT. MODELS INDICATING DRY AND WARM CONDITIONS ACROSS THE AREA FRIDAY WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS DEVELOPING ACROSS WESTERN PORTIONS OF THE DISTRICT FRIDAY AFTERNOON WITH INCREASING MID LEVEL FLOW AND EXPECTED DEEP MIXING. MAY NEED SOME FIRE WEATHER HIGHLIGHTS ESPECIALLY FOR THE SW MTS AND SAN LUIS VALLEY...THOUGH WILL NEED TO SEE HOW FUELS ARE AT THIS TIME. WARM AIR ALOFT (10-14C AT H7) ALONG WITH THE DOWNSLOPE FLOW WILL SUPPORT HIGH TEMPERATURES IN THE 80S TO LOWER 90S ACROSS THE PLAINS AND MAINLY 60S AND 70S ACROSS THE HIGHER TERRAIN AND MT VALLEYS. SATURDAY-MONDAY...LATEST MODELS CONTINUE TO INDICATE MORE UNSETTLED WEATHER THROUGH EARLY NEXT WEEK AS GREAT BASIN UPPER TROUGH LIFTS OUT ACROSS THE CENTRAL ROCKIES THROUGH SATURDAY NIGHT WITH SECONDARY ENERGY PROGGED TO DIG ACROSS THE NORTHERN GREAT BASIN AND THE NORTHERN ROCKIES SUNDAY AND SUNDAY NIGHT. INCREASING MID AND UPPER LEVEL MOISTURE AND UVV ACROSS THE AREA SATURDAY SUPPORTS ISOLATED TO SCATTERED HIGH BASED CONVECTION ACROSS THE AREA SATURDAY AFTERNOON AND EVENING...WITH BEST CHANCES OF SEEING WETTING RAINS ACROSS THE CENTRAL AND SOUTHWEST MTS. ASSOCIATED LEE TROUGHING MOVES ACROSS THE PLAINS THROUGH THE AFTERNOON...THOUGH LOOKS LIKE BEST LOW LEVEL MOISTURE REMAINS WELL INTO WESTERN KANSAS. COOLING ALOFT SUPPORTS HIGHS ON SATURDAY SOME 4-9F COOLER THAN FRIDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS SHIFTING OUT ACROSS THE FAR SE PLAINS. TEMPS ALOFT COOL MORE ON SUNDAY WITH COOL AND BRISK NORTHWEST FLOW ALOFT ACROSS THE AREA ON MONDAY AS SECONDARY ENERGY DIGS ACROSS THE ROCKIES AND INTO THE HIGH PLAINS. ISOLATED TO SCATTERED AFTERNOON AND EVENING POPS ACROSS THE AREA AGAIN SUNDAY WITH PASSING SECONDARY ENERGY WITH THE GFS SUGGESTING A DRIER AND SUBSIDENT AIRMASS ACROSS THE AREA ON MONDAY. THE LATEST ECMWF...HOWEVER...IS A TAD SLOWER AND FURTHER SOUTH WITH THE SECONDARY ENERGY DIGGING ACROSS THE CENTRAL ROCKIES MONDAY AFTERNOON...WHICH WOULD KEEP THE UNSETTLED WEATHER IN PLACE ON MONDAY. WITH THE COOLING ALOFT...SUNDAY AND MONDAY LOOK TO BE THE COOLEST DAYS OF THE UPCOMING WEEK. TUESDAY-THURSDAY...WARMER AND DRIER WEATHER EXPECTED AS UPPER LEVEL RIDGING BUILDS ACROSS THE ROCKIES AHEAD OF ANOTHER TROUGH DIGGING ACROSS THE WEST COAST WEDNESDAY. WARMING ALOFT WILL ALLOW TEMPS TO WARM BACK TO AT AND SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH MID WEEK. ISOLATED HIGH BASED STORMS REMAIN POSSIBLE OVER THE HIGHER TERRAIN THROUGH MID WEEK WITH INCREASING SOUTHERLY FLOW ALOFT THURSDAY ALLOWING FOR INCREASING LOW LEVEL MOISTURE ACROSS THE AREA ON THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1058 AM MDT THU MAY 16 2013 VFR CONDITIONS ARE EXPECTED DURING THE NEXT 24H AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. SFC WINDS WILL BE DIURNALLY DRIVEN. THERE IS A LOW PROBABILITY OF A PASSING SHOWER/TSRA AT KCOS LATER THIS AFTERNOON AND EARLY EVENING...BUT PROBABILITY TOO LOW TO MENTION EXPLICITLY IN TAF AS BOTH HRRR MODEL AND LOCAL WRF ARE COMING IN DRY. && .FIRE WEATHER... ISSUED AT 1134 AM MDT THU MAY 16 2013 BASED ON LATEST DATA FROM FOREST SERVICE AND MODEL GUIDANCE...WILL ISSUE A RED FLAG WARNING FOR THE SOUTHWEST MTNS...SAN LUIS VALLEY AND THE SOUTHERN MTNS FOR TOMORROW. OTHER AREAS WILL SEE RED FLAG CRITERIA TOMORROW...BUT THE FUELS WILL NOT CARRY FIRE ACCORDING THE THE FOREST SERVICE FUELS PAGE. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR COZ222>225. && SHORT TERM...28 LONG TERM...MW AVIATION...HODANISH FIRE WEATHER...HODANISH
Hazardous weather outlook, May 16, 11:10 AM MDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT THU MAY 16 2013 COZ058>089-093>099-171715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1110 AM MDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER AND NEAR THE MOUNTAINS THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE IN AREAS NEAR THE KANSAS BORDER. ANY STORM THAT FORMS NEAR THE KANSAS BORDER COULD BE STRONG. THE THUNDERSTORMS SHOULD END BY LATE EVENING. THE MAIN THREAT FROM STORMS ALONG THE KANSAS BORDER WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA SATURDAY THROUGH MONDAY. THESE STORMS WILL BE MOST NUMEROUS OVER THE HIGHER TERRAIN WITH THE MAIN THREATS FROM THUNDERSTORMS BEING LIGHTNING AND WIND GUSTS TO 45 MPH. SMALL HAIL MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN TUESDAY AND WEDNESDAY...WITH LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH BEING THE MAIN THREATS FROM STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE NEEDED IN AREAS NEAR THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING. 34/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:43 PM MDT | Fire Weather Watch | PUB | Baca, Las Animas | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.